Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Do steroids really increase height?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
What steroids make a person really really big? Like, I've heard of nandrolone, stanozolol, testosterone, trenbolone, oxandrolone.... Which ones make you, you know, really big? Sheer size? Which ones dont?
Posted Wed, 24 Oct 2012 in Medicines and Side Effects
Answered by Dr. Sudarshan 59 minutes later

Thanks for writing in.

Steroids are classified as mineralocorticoids and glucocorticoids.

Also Anabolic steroids are the ones which make you big. Testesterone and dihydrotestosterone are the natural anabolic steroids in the body. They increase protein synthesis within cells which results in the build-up of cellular tissue (anabolism) especially in muscles.

Synthetic anabolic steroids are the ones which are taken externally and mimic the effects of steroid in the body. They make the muscles to grow large by increasing protein synthesis in the body.

Nandrolone ,testesterone (injectable), methyltesterone(oral), oxandrolone ,stanozolol ,trenbolone are all anabolic steroids that is they increase the body mass and muscle size.

All have potential side effects like liver toxicity and increased growth of androgen-sensitive hair (pubic, beard, chest, and limb hair), increased vocal cord size, deepening the voice, increased libido, suppression of natural sex hormones, and impaired production of sperm.

Oxandrolone has less hepatotoxic effects and is the preferred drug used for bodybuilding.

On the contrary if you wanted to know about increase in height, then none of the above have much effects on the height. Infact at the age of 31, no other medications help.

Hope I answered your query. If you need any further clarification do let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor